Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 3, 2021, 8:53 PM CDT for Burnet County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 8:53 PM CDT (01:53 UTC)
- Expired
- May 3, 2021, 9:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Austin/San Antonio, TX
County Burnet County, TX
The radar
The Ft Hood radar (KGRK), 85 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3299 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.9
The text
As transmitted.
583
WWUS84 KEWX 040153
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
853 PM CDT Mon May 3 2021
TXZ172-040245-
Burnet TX-
853 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 945
PM CDT...
At 853 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 10 miles northwest of Burnet, moving northeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Burnet, Buchanan Dam, Buchanan Lake Village, Lake Victor, Sunnylane,
Watson, Briggs, Tow and Inks Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 3091 9783 3090 9783 3089 9784 3074 9838
3075 9843 3079 9843 3083 9838 3084 9839
3083 9842 3086 9842 3087 9845 3089 9846
3092 9845 3093 9841 3096 9845 3103 9824
3103 9791
TIME...MOT...LOC 0153Z 246DEG 15KT 3089 9830
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 3, 8:13 PM CDT, 40 minutes earlier.
Area forecast discussion, May 3, 8:13 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 813 PM CDT Mon May 3 2021 .UPDATE... Severe storms are moving east through San Antonio and northeast near Blanco. Have extended Severe Thunderstorm Watch 135 for Hays, Guadalupe, and Wilson counties. && .PREV DISCUSSION... /ISSUED 708 PM CDT Mon May 3 2021/ UPDATE... A couple of thunderstorms have developed southwest of San Antonio. Convective parameters show they could go severe. Have issued Severe Thunderstorm Watch 135 for one county either side of a line from Lake Buchanan to Castroville to Dilley. The storms should dissipate by late evening with loss of heating after sunset. PREV DISCUSSION... /ISSUED 654 PM CDT Mon May 3 2021/ AVIATION... Area radars show SHRA/TSRA southwest of KSAT/KSSF between KCVB and KCOT. Flow would take them near KSAT/KSSF and have mentioned VCTS for early this evening. SHRA/TSRA are developing too far to the northwest of KAUS and have removed any mention for this evening there. A cold front will move across our area overnight into Tuesday morning. Have mention of VCSH at the I-35 sites with PROB30s for KAUS where conditions are more favorable for development. VFR skies prevail this evening. MVFR CIGs will move over the I-35 sites late this evening into the overnight while KDRT remains VFR. VFR skies will return to all sites by midday on Tuesday. At the I-35 sites, southeasterly winds of 7 to 14 KTs will shift to northerly with the frontal passage, then increase to 10 to 20 KTs with gusts to 28 KTs on Tuesday. At KDRT, Variable winds will become northerly later this evening, then increase to 10 to 20 KTs with gusts to 28 KTs overnight, then slowly decrease Tuesday afternoon. PREV DISCUSSION... /ISSUED 241 PM CDT Mon May 3 2021/ SHORT TERM (Tonight through Tuesday Night)... A highly conditional environment is setting up today as an approaching dryline to our west could initiate strong to severe storms this evening. A capping inversion is in place and if it holds tight, there will be no storms with this dryline. However, given the great amount of instability in the area, if enough destabilization takes place to break the cap, severe storms are likely to develop. With the dryline approaching near max heating, the convective temperature, which is the temperature that would allow convection, is near equal to the actual forecasted temperatures for the area. CAPE values as high as 5800 J/kg and very steep mid level lapse rates indicate that where storms do develop, they will likely intensify rapidly, producing large hail, damaging winds and possible tornado. The high resolution models have been inconsistent with initial development, again due to the conditional environment. SPC has the area along the I-35 corridor down to San Antonio highlighted in a marginal risk. A smaller area of slight risk is highlighted in our northern counties including Williamson and Burnet. This area is also noted for the potential of very large hail greater than 2 inches, given that storms come to fruition. Timing for these severe storms chances is from 5 PM - 9 PM. A second chance for storms comes with the arrival of a cold front overnight. Showers and storms along the leading edge of the front will move in from the northwest to southeast. Behind the front, north to northeasterly winds bring in relatively cooler and drier air. Tomorrow's high temperatures will be close to 10 degrees cooler than today with skies clearing from west to east. Tomorrow night, overnight lows will be in the 50s and low 60s to the south. LONG TERM (Wednesday through Monday)... A zonal flow is forecast for Wednesday with surface northerly winds over most areas with the exception of the Rio Grande. A surface southerly flow is forecast along the Rio Grande as a surface high pressure over the Southern Plains pushes into the Middle Mississippi Valley. Highs will range from the upper 70s across the Hill Country to upper 80s over parts of the southwest counties under sunny skies. The upper level flow changes on Wednesday night into Thursday as an upper short wave moves across the area. With limited moisture in place, expect another day on Thursday with plenty of sunshine and temperatures warming into the mid 80s across the Hill Country and mid to upper 80s along the Interstate 35 corridor. An upper northwest flow aloft will keep the area dry and warm on Friday. Surface southerly winds will dominate the area this upcoming weekend with increasing clouds Friday night into Saturday morning. Clouds are expected to stay around for most of the day on Saturday and finally breaking by the middle afternoon period. Saturday's high are expected to range from the middle 80s across the Hill Country to upper 90s across portions of the southwest counties. Dry conditions are expected to continue through early next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 79 56 80 57 / 30 10 0 0 0 Austin Bergstrom Intl Airport 68 80 55 80 56 / 30 20 0 0 0 New Braunfels Muni Airport 69 83 57 83 57 / 30 10 0 0 0 Burnet Muni Airport 63 77 52 79 56 / 20 - 0 0 0 Del Rio Intl Airport 66 88 61 88 63 / - 0 0 0 0 Georgetown Muni Airport 66 79 54 79 56 / 30 10 0 0 0 Hondo Muni Airport 66 85 57 85 58 / 20 - 0 0 0 San Marcos Muni Airport 68 81 55 81 56 / 30 20 0 0 0 La Grange - Fayette Regional 72 81 57 81 59 / 30 30 0 0 0 San Antonio Intl Airport 68 82 59 83 59 / 60 10 0 0 0 Stinson Muni Airport 71 84 59 84 59 / 90 10 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...04 Long-Term...KCW Decision Support...Brady
Hazardous weather outlook, May 3, 11:59 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1159 AM CDT Mon May 3 2021 TXZ171>173-183>194-202>209-217>225-228-041700- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1159 AM CDT Mon May 3 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. There are low chances for a strong to severe storm to develop this afternoon with possible large hail and damaging winds across the eastern half of the CWA. Higher chances are in the northern counties, including Williamson and Burnet. These chances are highly conditional, but if a storm does develop in this area, severe chances are higher. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, May 3, 8:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
828 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 1 E KIRBY 29.46N 98.37W
05/03/2021 E1.75 INCH BEXAR TX TRAINED SPOTTER
GOLF BALL SIZED HAIL REPORTED IN KIRBY OFF
BINZ-ENGLEMANN.
&&
KCWLocal storm report, May 3, 8:40 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
840 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 W SAN ANTONIO 29.43N 98.53W
05/03/2021 E2.75 INCH BEXAR TX TRAINED SPOTTER
UPDATES PREVIOUS HAIL REPORT FROM 2 W SAN
ANTONIO. TRAINED SPOTTER REPORT OF BASEBALL
SIZED HAIL NEAR ZARZAMORA AND SAUNDERS AT
810PM.
&&
KCWLocal storm report, May 3, 8:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
842 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 WSW SAN ANTONIO 29.41N 98.53W
05/03/2021 E3.00 INCH BEXAR TX PUBLIC
TWITTER REPORT AT NORIA AND CALAVERAS.
&&
JWZLocal storm report, May 3, 8:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 SW CHINA GROVE 29.36N 98.42W
05/03/2021 E2.75 INCH BEXAR TX PUBLIC
TWITTER REPORT AT SE MILITARY AND ALSBROOK
DR.
&&
JWZLocal storm report, May 3, 8:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM HAIL 5 NNW SAINT HEDWIG 29.49N 98.22W
05/03/2021 E0.70 INCH BEXAR TX PUBLIC
TWITTER REPORT FM1518 AND I-10.
&&
JWZSpecial weather statement, May 3, 8:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
853 PM CDT Mon May 3 2021
TXZ172-040245-
Burnet TX-
853 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURNET COUNTY UNTIL 945
PM CDT...
At 853 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Victor, or 10 miles northwest of Burnet, moving northeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Burnet, Buchanan Dam, Buchanan Lake Village, Lake Victor, Sunnylane,
Watson, Briggs, Tow and Inks Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.
LAT...LON 3091 9783 3090 9783 3089 9784 3074 9838
3075 9843 3079 9843 3083 9838 3084 9839
3083 9842 3086 9842 3087 9845 3089 9846
3092 9845 3093 9841 3096 9845 3103 9824
3103 9791
TIME...MOT...LOC 0153Z 246DEG 15KT 3089 9830
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:10 PM CDT | Special Weather Statement | EWX | Kendall | 50 min |
| May 3, 7:12 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Medina | 63 min |
| May 3, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Blanco, Gillespie, Kendall, Kerr and 1 more | 61 min |
| May 3, 7:30 PM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Comal, Kendall, Medina | 3 hr |
| May 3, 7:49 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 56 min |
| May 3, 8:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Gillespie, Kendall, Llano | 48 min |
| May 3, 8:19 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| May 3, 8:23 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 22 min |
| May 3, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Gonzales, Guadalupe, Wilson | 62 min |
| May 3, 8:58 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 62 min |
| May 3, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano, Travis, Williamson | 41 min |
| May 3, 10:08 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 30 min |
| May 4, 6:33 AM CDT | Special Weather Statement | EWX | Caldwell | 42 min |
| May 4, 6:41 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Hays, Travis | 64 min |
| May 4, 7:25 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Travis | 50 min |
| May 4, 7:37 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 53 min |
| May 4, 8:05 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 13 min |
| May 4, 8:20 AM CDT | Special Weather Statement | EWX | Hays, Travis | 40 min |
| May 4, 8:22 AM CDT | Special Weather Statement | EWX | Lee | 38 min |
| May 4, 8:22 AM CDT | Special Weather Statement | EWX | Lee | 38 min |
| May 4, 8:25 AM CDT | Special Weather Statement | EWX | Lee | 35 min |
| May 4, 8:59 AM CDT | Special Weather Statement | EWX | Hays, Travis | 46 min |
| May 4, 9:27 AM CDT | Special Weather Statement | EWX | Guadalupe | 33 min |
| May 4, 9:48 AM CDT | Special Weather Statement | EWX | Bastrop | 27 min |
| May 4, 9:58 AM CDT | Special Weather Statement | EWX | Caldwell | 47 min |
| May 4, 10:04 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette | 41 min |
| May 4, 10:38 AM CDT | Special Weather Statement | EWX | Bastrop | 37 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.